MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE; MAGIC 3 CATHETER
Model Number 53614GS
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patient was unable to fully insert the catheter after letting the catheter sit for 30 seconds in the lubrication.The patient reportedly added lubrication that he purchased and was then able to insert the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "insertion supply kit ¿ hydrophilic coated all-silicone urethral catheter with insertion supplies contents: 1 hydrophilic silicone urethral catheter 1 pair nitrile gloves (size large) 1 cleansing prep pad 1 underpad 1 1100ml collection bag manufacturer: c.R.Bard, inc.Covington, ga 30014 usa (800) 526-4455 www.Bardcare.Com bard, magic3, and sure-grip are trademarks and/or registered trademarks of c.R.Bard, inc.©2017 c.R.Bard, inc.All rights reserved.Not made with natural rubber latex do not use if package is damaged not made with pvc caution: federal (usa) law restricts this device to sale by or on the order of a physician.Units sterilized using irradiation sterile unless package is opened or damaged, except for any individually packaged components within the pouch which are not labeled as sterile.These components are not terminally sterilized.Single use only do not resterilize ref catalog number lot lot number sterilized using ethylene oxide en instructions for use: for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.This is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.1.Wash your hands thoroughly with soap and water.2.Prior to opening the sealed catheter pouch, apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.3.Wet the catheter by holding the package with the printed side up and tip the package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.4.Peel open the pack at the funnel end to expose approximately 4¿ of the catheter.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby dry vertical surface while preparing to catheterize.5.Wash the area around the meatus before catheterizing.6.Wash your hands again.7.Using the catheter with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Hold the funnel end and remove the catheter from the packaging.B.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.8.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.9.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.".

Brand Name
MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, MALE
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7452500
Report Number1018233-2018-01302
Device Sequence Number19099558
Product Code OHR
UDI-Device Identifier00801741072659
UDI-Public(01)00801741072659
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2019
Device Model Number53614GS
Device Catalogue Number53614GS
Device Lot NumberJUBZ0160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR